MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VersaCross Connect Access Solution for FARADRIVE; Catheter, Septostomy

BOSTON SCIENTIFIC CORPORATION VersaCross Connect Access Solution for FARADRIVE; Catheter, Septostomy
Model Number VXAK0041
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 08/31/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the radiofrequency (rf) wire had difficulty to crossing the septum and advancing into the left atrium (la) and the patient experienced cardiac tamponade, pericardial effusion, and hypotension.During an ablation procedure to treat paroxysmal atrial fibrillation a versacross connect access solution for faradrive rf wire was used.A cavotricuspid isthmus ablation was performed with a non-boston scientific rf catheter prior to attempting the transseptal puncture (tsp).The versacross connect for faradrive system was positioned in optimal tsp position using fluoroscopy and intracardiac echocardiography (ice).The rf wire crossed the septum, but the tip got caught either on the septum or the la free wall during the one second rf cautery period.There was some difficulty advancing the wire and the physician stated this did not feel normal.The faradrive sheath was advanced into the la, and the versacross connect rf wire and dilator were removed from the patient.Preparations were made to insert a non-boston scientific mapping catheter into the sheath, but it was found that the sheath had lost transseptal access.Another tsp was to be attempted with the rf wire and dilator when it was found that the patient's blood pressure was 60/40 mmhg.The ice catheter was moved into position to observe the rv and an effusion was observed.Pericardiocentesis was performed, draining a minimal amount of blood.The procedure was cancelled due to the adverse event.The patient fully recovered and was discharged home.
 
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.When any further relevant information is obtained, a supplemental medwatch will be filed.

Brand Name
VersaCross Connect Access Solution for FARADRIVE
Common Device Name
Catheter, Septostomy
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
multitenant #2, street #58 zon
cartago, 03 30106
CS   30106
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
+1(651)440-0979
MDR Report Key50852630
Report Number2124215-2026-50382
Device Sequence Number21206679
Product Code DXF
UDI-Device Identifier00685447019046
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVXAK0041
Device Catalogue NumberVXAK0041
Device Lot Number0039766875
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2026
Initial Report FDA Received Date09/22/2026
Date Device Manufactured06/01/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale